Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 408, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 25, 2007, 3:15 PM CDT for Dimmit County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 3:15 PM CDT (20:15 UTC)
- Expired
- Jul 25, 2007, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 107 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 252015 FFWEWX TXC127-252315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 PM CDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... DIMMIT COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...CARRIZO SPRINGS...BIG WELLS... * UNTIL 615 PM CDT * AT 310 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATES SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS OVER THE WESTERN PORTIONS OF DIMMIT COUNTY DEVELOPING NORTHWARD AROUND 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHERTON RAINFALL RATES NEAR ONE INCH PER HOUR WERE ESTIMATED FROM RADAR IN THE HEAVIER SHOWERS AND STORMS. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2815 10008 2825 9965 2862 9956 2863 10010 $$
2 follow-up statements
000 WGUS74 KEWX 252056 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 PM CDT WED JUL 25 2007 TXC127-252315- DIMMIT TX- 356 PM CDT WED JUL 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR DIMMIT COUNTY... AT 355 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED CONTINUED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS DIMMIT COUNTY. RAINFALL RATES OF UP TO AN INCH AND A HALF PER HOUR IN THE HEAVIER SHOWERS AND STORMS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARRIZO SPRINGS...BIG WELLS AND ASHERTON WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2815 10008 2825 9965 2862 9956 2863 10010 $$
000 WGUS74 KEWX 252254 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 553 PM CDT WED JUL 25 2007 TXC127-252303- DIMMIT TX- 553 PM CDT WED JUL 25 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DIMMIT COUNTY... RAINFALL HAS ENDED ACROSS DIMMIT COUNTY AND THE THREAT OF FLASH FLOODING HAS ENDED. THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 2815 10008 2825 9965 2862 9956 2863 10010 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 12:42 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 25, 12:42 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1242 PM CDT WED JUL 25 2007 .AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS WITH OCNL IFR CIGS IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BECOMING AFTER 02Z VFR AND AFTER 08Z MVFR CIGS REDEVELOPING WITH SCATTERED SHOWERS AND THUNDERSTORMS LCLY LOWERING CIGS AND VSBYS. KDRT TERMINAL VFR CONDITIONS WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS AFTER 21Z LCLY LOWERING CIGS AND VSBYS. AFTER 04Z MVFR CIGS DEVELOPING WITH SCATTERED SHOWERS. ALL TERMINALS VARIABLE WINDS 20 TO 30 KTS IN HEAVIER SHOWERS AND THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 1041 AM CDT WED JUL 25 2007/ ..WET AND DANGEROUS WEATHER PATTERN CONTINUES... DISCUSSION... UPPER LEVEL LOW SOUTHWEST OF SAN ANTONIO CONTINUES TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF THE CWA. AS THE LOW SLOWLY MOVES INTO MEXICO...ACTIVITY WILL SHIFT WESTWARD WITH THE SYSTEM. DUE TO THE TROPICAL NATURE OF THE AIRMASS ALOFT...FLASH FLOODING IS A MAJOR CONCERN TODAY SINCE LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH ANY OF THE STORMS. HAVE INCREASED THE QPF (RAINFALL AMOUNT) GRIDS FOR THIS AFTERNOON AS RECENT TRENDS HAVE INDICATED THAT 1 TO 2 INCHES OVER THE SPAN OF SIX HOURS IS A VERY CONSERVATIVE ESTIMATE. OTHERWISE...PREVIOUS FORECAST IS ON TRACK AND ONLY MINOR COSMETIC CHANGES WERE MADE. PREV DISCUSSION... /ISSUED 629 AM CDT WED JUL 25 2007/ AVIATION... A WEAK UPPER LOW SOUTHWEST OF KSAT AND A MOIST TROPICAL AIRMASS WILL KEEP SCT-NMRS SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS. MVFR CONDITIONS WILL PREVAIL WITH AREAS OF IFR CIGS AND VSBYS BEFORE 14Z. VFR CONDITIONS POSSIBLE BETWEEN SHRA/TSRA...HOWEVER LOCAL IFR-LIFR CONDITIONS AND WIND GUSTS TO 30 KNOTS POSSIBLE WITH THE CONVECTIVE STORMS. PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 25 2007/ DISCUSSION... THE 500MB LOW WILL CONTINUE TO WREAK HAVOC ON SOUTH CENTRAL TEXAS. THE 00Z ANALYSIS SHOWS THE LOW CENTERED OVER THE SOUTHERN PART OF OUR CWA. FORECAST MODELS TAKE THE LOW SOUTHWESTWARD SLOWLY INTO MEXICO. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO FORM AND ABUNDANT MOISTURE IN THE BOUNDARY LAYER FROM SOUTHEASTERLY FLOW WILL MEAN LOCALLY HEAVY RAIN IS POSSIBLE. THUS...WILL CONTINUE FLASH FLOOD WATCH FOR TODAY. BEST CHANCE FOR RAIN AND FLOODING TODAY LOOKS TO BE IN THE WESTERN COUNTIES SINCE THEY WERE SOMEWHAT SPARED CONVECTION TUESDAY NIGHT AND SHOULD BE MOST UNSTABLE. THURSDAY THE RAIN THREAT SPREADS BACK TO THE EAST AND CONTINUES INTO SATURDAY. BY SUNDAY MODELS SHOW LOW MOVING FAR ENOUGH SOUTHWEST TO GIVE US A BREAK. FOR THE BEGINNING OF NEXT WEEK WE WILL HAVE ONLY SLIGHT CHANCE POPS. TEMPERATURES WILL TRY TO CLIMB TO NEAR NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 91 72 90 72 90 / 40 30 60 50 60 AUSTIN BERGSTROM INTL AIRPORT 90 71 90 72 89 / 40 30 60 50 60 DEL RIO INTL AIRPORT 90 72 89 72 90 / 70 50 40 60 60 SAN ANTONIO INTL AIRPORT 88 71 89 71 88 / 70 50 60 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/02
Hazardous weather outlook, Jul 25, 5:17 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 517 AM CDT WED JUL 25 2007 TXZ171>173-183>194-202>209-217>225-228-261030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 517 AM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IS IN EFFECT THROUGH THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY...RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING DUE TO SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 25, 2:44 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HEAVY RAIN CEDAR CREEK 30.08N 97.50W
07/25/2007 M3.20 INCH BASTROP TX CO-OP OBSERVER
FROM NOON TO 2 PM.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:05 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jul 24, 7:39 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 25, 5:23 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 25, 7:47 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 25, 9:10 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jul 25, 10:33 AM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 25, 11:32 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 25, 11:49 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jul 25, 12:22 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 25, 1:00 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Gonzales, Hays | 3 hr |
| Jul 25, 1:28 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Jul 25, 1:57 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 25, 2:29 PM CDT | Flash Flood Warning | EWX | Guadalupe, Wilson | 3 hr |
| Jul 25, 3:13 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 29 hr |
| Jul 25, 3:14 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| Jul 25, 3:35 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 25, 3:43 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 25, 4:10 PM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 25, 4:17 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Jul 25, 4:23 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 25, 4:28 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| Jul 25, 4:40 PM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jul 25, 5:13 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 25, 5:33 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 25, 5:39 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Jul 25, 6:08 PM CDT | Flash Flood Warning | EWX | Fayette | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.